MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number ADM05012013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using an impact admiral paclitaxel eluting pta balloon during procedure.A 50/50 contrast to heparinized saline was used during procedure.There was no damage noted to device packaging.There was no issue noted when removing device from hoop/tray.The device was prepped per ifu with no issues identified.During balloon inflation, balloon burst/leak/rupture occurred.All fragments of the balloon was retrieved from patient.It was reported that the defective balloon was removed from the patient intact and without patient complications.A new 6x120x130 impact admiral drug coated balloon was inserted and inflated.Once removed final images were taken of the lesion site and no abnormalities were noted.The vessel was patent and the patient was without complication.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the in.Pact admiral was used to treat a non-calcified lesion.It is reported that a balloon leak occurred during balloon inflation and the balloon did not fragment.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the in.Pact admiral was used with a 6fr 45 cm non-medtronic sheath and a 0.035" non-medtronic guidewire.To treat a lesion in the mid left superficial femoral artery.The vessel was not tortuous.A non-medtronic balloon was used for balloon inflation.Some resistance was noted when entering the sheath and advancing to the lesion.Excessive force was not needed to advance the balloon to the lesion site.The balloon was not passed through a previously deployed stent.The lesion was pre dilated.The balloon was determined to be dilated to nominal pressure of 8 atm but never got there.At around 5-6 atm the balloon kept losing pressure and the attempt to keep it inflated was futile.Blood started to come back up into the balloon catheter and at that point the physician deemed the balloon ruptured and asked for it to be deflated and removed from the patient.Upon inspection of the ruptured balloon the physician noticed a small hole at the distal tip of the balloon.The patient was discharged later the same day.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the device was returned to medtronic for evaluation.The device was decontaminated with cidex opa solution soak and tergazyme soak pending further device testing to support the final product analysis findings.The balloon folds were open.Contrast/residue was evident within the balloon.A tactile test did not detect any kinks or abnormalities along the length of the catheter.A 0.035inch guidewire was loaded via the distal tip with no resistance noted.Negative purge detected the presence of a leak on the device.Upon pressurisation, a leak was observed on the distal balloon material.Visual inspection confirmed a pin hole tear on the distal balloon material.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10314335
Report Number9612164-2020-02710
Device Sequence Number11416351
Product Code ONU
UDI-Device Identifier00643169383630
UDI-Public00643169383630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model NumberADM05012013P
Device Catalogue NumberADM05012013P
Device Lot Number0008986299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer07/24/2020
07/31/2020
08/31/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date07/30/2020
08/06/2020
09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight68